Back to top

Nausea - is this normal?

6 posts / 0 new
Last post
KLB
Nausea - is this normal?

Hi, I'm a carer and new to this website.  Recently the person I am caring for has started feeling sick when we travel and also at night time. She has recently been moved onto Ropinoril from Pramipexole (13yrs) could this be causing the new nausea issues please?

KatC Parkinson's UK

Hi KLB, 

Medication and nausea can go hand in hand. We hear this a lot. Some people with Parkinson’s may feel sick after taking their medication, especially if they take it on an empty stomach. We do recommend eating something plain beforehand (crackers or breads) to help combat sickness but it depends on the individual. 

Your GP can also prescribe anti-sickness tablets but these aren't for everyone.

Kat

benji

Ropinirole caused my OH nausea for a while.  BUT there is a drug that can help with the nausea and they took it for some time until they became accustomed to Ropinirole. It's called Motilium

I'm surprised that Admin. didn't know to recommend or suggest this. However, you do need to take advice from your consultant, GP or PSN. I can only say how we found it useful in combating the nausea that Ropinirole caused initially.

 

KatC Parkinson's UK

Hey Benji, 

I'm not a medical professional so I can't really recommend drugs or other medication on here, that's not my area of expertise! I also don't have any experience of taking Parkinson's medication so don't feel I'm the best placed to offer that advice. I'll keep it in mind now that you've mentioned that particular medication though so thank you. 

benji

No offence meant Kat but I'm sure there are people @ HO that you could ask when there is a question like this asked.

KLB

Thanks both, your comments are appreciated. If nothing else, it helps us feel a little bit more in control of the uncontrollable!